×

Monotonicity and stabilizability properties of solutions of the Riccati difference equation: Propositions, lemmas, theorems, fallacious conjectures and counterexamples. (English) Zbl 0567.93059

Stabilizing properties of solutions of the Riccati difference equation of optimal filtering are studied. Sufficient conditions, based on monotonicity properties of the solution of the Riccati equation are derived. Useful counterexamples and fallacious conjectures are presented in the last part of the paper.
Reviewer: I.Valuşescu

MSC:

93D20 Asymptotic stability in control theory
15A24 Matrix equations and identities
93E11 Filtering in stochastic control theory
62M20 Inference from stochastic processes and prediction
93D15 Stabilization of systems by feedback
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Anderson, B. D.O.; Moore, J. B., Optimal Filtering (1979), Prentice-Hall: Prentice-Hall Englewood Cliffs, NJ · Zbl 0758.93070
[2] R.R. Bitmead, A. C. Tsoi and P.J. Parker, A Kalmanfiltering approach to short-time Fourier analysis, submitted for publication.; R.R. Bitmead, A. C. Tsoi and P.J. Parker, A Kalmanfiltering approach to short-time Fourier analysis, submitted for publication.
[3] Willems, J. C., Least squares stationary optimal control and the algebraic Riccati equation, IEEE Trans. Automat. Control, 16, 621-634 (1971)
[4] Kucera, V., The discrete Riccati equation of optimal control, Kybernetika, 8, 430-447 (1972) · Zbl 0245.93033
[5] Martensson, K., On the matrix Riccati equation, Inform. Sci., 3, 17-49 (1971) · Zbl 0206.45602
[6] Caines, P. E.; Mayne, D. Q., On the discrete-time matrix Riccati equation of optimal control, Internat. J. Control, 12, 785-794 (1970) · Zbl 0205.15902
[7] Payne, H. J.; Silverman, L. M., On the discrete-time algebraic Riccati equation, IEEE Trans. Automat. Control, 18, 226-234 (1973) · Zbl 0297.93036
[8] Chan, S. W.; Goodwin, G. C.; Sin, K. S., Convergence properties of the Riccati difference equation in optimal filtering of nonstabilizable systems, IEEE Trans. Automat. Control, 29, 110-118 (1984) · Zbl 0536.93057
[9] Nishimura, T., On the a priori information in sequential estimation problems, IEEE Trans. Automat. Control, 12, 123 (1976), See also
[10] Deyst, J. J.; Price, C. F., Conditions for asymptotic stability of the discrete minimum-variance linear estimator, Correction, 18, 562-563 (1973)
[11] P.J. Parker, Private communication (1983).; P.J. Parker, Private communication (1983).
[12] de Souza, C. E.; Goodwin, G. C., Riccati equation in optimal filtering of nonstabilizable systems having singular state transition matrices, ((February 1984), Dept. Electrical Engineering, Universidade Federal de Uberlandia: Dept. Electrical Engineering, Universidade Federal de Uberlandia 38400 Uberlandia, MG, Brazil) · Zbl 0604.93059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.